MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326410
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a middle cerebral artery (mca) thrombectomy case, the physician observed under imaging that the tip of the subject guidewire had fractured.Subsequently, the physician withdrew the microcatheter and guidewire and found that approximately 7 cm of the tip of the subject guidewire had fractured and frayed.The procedure was completed successfully with another device without any clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.D4 expiration date - added.D4 gtin - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that subject guidewire was returned fractured towards the distal end.The distal end of the guidewire was fractured along the nitinol tubing with the platinum wire exposed and stretched.The distal end of the guidewire was fractured at the nitinol tubing with the platinum wire stretched and the core wire exposed and fractured.The core wire was seen through the distal tip dome.Functional inspection was not required as device was returned fractured.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire distal tip broken/fractured during use was confirmed during analysis.The device failed to meet specification when received, based on the damage noted.Additional information received indicates that continuous flush was set up and maintained throughout the clinical procedure and the patient's anatomy was moderately tortuous.The same microcatheter was used to finish the procedure.The device was returned and confirmed to be fractured towards the distal tip and there was extensive stretching noted.The available information suggests the patient's anatomy was moderately tortuous, which may have contributed to the reported fracture, and it is likely that the device was stretched during the removal from the patient.An assignable cause of procedural factors will be assigned to the reported and analyzed guidewire distal tip broken/fractured during use and to the analyzed guidewire distal tip stretched, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22610734
Report Number3012931345-2025-00121
Device Sequence Number5418703
Product Code DQX
UDI-Device Identifier04546540688767
UDI-Public(01)04546540688767(17)271006(10)0000733580
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326410
Device Lot Number0000733580
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-27 MICROCATHETER (STRYKER).
Patient Age59 YR
Patient SexMale
Patient Weight77 KG
Patient RaceAsian